What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 30, 5:13 PM EST, 17 minutes earlier.
Area forecast discussion, Jun 30, 5:13 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
613 PM EDT Fri Jun 30 2017
.SYNOPSIS...
A cold front will approach the region tonight into Saturday
providing opportunities for showers and thunderstorms. The front
is expected to pass the area during the afternoon on Saturday.
A brief dry period will occur for the second half of the weekend
before the passage of another weak cold front on Monday. High
pressure will briefly build before more unsettled weather
arrives by midweek.
&&
.NEAR TERM /THROUGH SATURDAY/...
Widespread convection ongoing across the area has lead to flash
flooding concerns, given heavy rainfall rates and wet antecedent
conditions. Went with a short fused flash flood watch until 4
AM. Main concern is training thunderstorms with rainfall rates
up to 2 inches per hour. Severe threat still exists, but is
primarily confined to areas along/south of US-30 at this point.
Hi-res guidance seems to have a decent handle on the convective
evolution, with confidence increased enough to go with cat pops
for much of the evening/overnight across the area.
Original discussion...
Convection had initiated across western counties of the forecast
area at the time of this issuance. Will see coverage expand
eastward through this evening and continue overnight as an upper
level trough swings through the region. The environment is
unstable as A gulf feed keeps temperatures and humidity high.
The limiting factor at this time is shear which suggests more
disorganized storms with less risk of higher-end/long-lived
severe. Storms will pulse with the highest risk for downdraft
damaging winds. Storms will also support high rainfall rates of
2" or greater, which will increase risk for localized flooding
for storms that train over the same areas.
The shortwave trough will move into the area later tonight
supporting ongoing convection across the area. As the daytime
heating diminishes the strength of the storms will likely lessen
as we approach the overnight/early morning hours. However at
this time the increased moisture immediately ahead of the
boundary will support higher rainfall amounts in any strong
storms, with PW around 2".
Dewpoints will remain in the upper 60s overnight which will keep
the temperatures warm around 70 overnight.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Timing of the frontal boundary passage will be a primary
trigger for showers/storms on Saturday. The trend has been to
move the front through earlier in the day keeping showers mainly
in the east through midday. Though there will be some midlevel
drying, there will be sufficient moisture to support afternoon
convection as the day destabilizes.
High temperatures each day through the short term will generally be
in the lower 80s. Should be a pretty nice day for everyone on Sunday
with any showers holding off until late day across northwest Ohio as
a weak cold front approaches the area under the influence of an
upper level trough.
This front will drop south into the forecast area Sunday night into
Monday and stall out. This will mean a chance of showers and storms,
mainly Monday afternoon as we get sufficient heating and moisture
below cooler temperatures aloft.
A shortwave trough will be approaching the area from the west come
Tuesday, but there are some pretty significant timing difference
between the models. For now just stuck with slight to chance PoPs
for most of the region Tuesday afternoon with chance PoPs everywhere
Tuesday night.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A trough will be moving through the area Wednesday with a chance for
thunderstorms for everyone as it moves through. Beyond Wednesday
there remains quite a bit of uncertainty. It doesn't look to be a
washout by any means, but there will at least be a chance of showers
through the end of the week as we may be under northwest flow with
some embedded shortwave troughs. High temperatures through the long
term will be near or slightly below normal.
&&
.AVIATION /18Z Friday THROUGH Wednesday/...
VFR Conditions are expected to deteriorate to MVFR or worse
briefly this afternoon as scattered thunderstorms develop across
the area. High humidity values will support torrential rainfall
with visibilities of 2sm or less if directly impacted.
Convection is expected to develop starting in the west (TOL/FDY)
around 19Z with more organized storms from 21-02Z. Intermittent
periods of VFR will be possible. Precip chances will continue
through Saturday morning as the upper trough axis moves into
the area. Winds will remain predominantly south to southwest at
5 to 15 knots through the period.
OUTLOOK...Non-VFR conditions possible in thunderstorms Saturday
before becoming more isolated for Sunday and Monday.
&&
.MARINE...
Southwest winds will continue across the lake tonight before
becoming more westerly as a cold front moves through. West winds of
5 to 15 knots will then continue across Lake Erie through Sunday
night.
Winds turn more out of the northwest Monday as another cold front
moves south, but will remain on the weaker side at less than 10
knots. Winds will veer around to the east or northeast Tuesday and
remain out of that direction at 5 to 10 knots into Wednesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 4 AM EDT Saturday for OHZ003-006>014-
017>023-027>033-089.
PA...Flash Flood Watch until 4 AM EDT Saturday for PAZ001>003.
MARINE...None.
&&
SYNOPSIS...Jamison
NEAR TERM...Greenawalt/Jamison
SHORT TERM...Jamison
LONG TERM...Mottice
AVIATION...Jamison
MARINE...Kosarik/MotticeHazardous weather outlook, Jun 30, 5:16 PM EST, 14 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
616 PM EDT Fri Jun 30 2017
OHZ003-006>014-017>023-027>033-089-PAZ001>003-012230-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
616 PM EDT Fri Jun 30 2017
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY...
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Showers and thunderstorms are expected to continue into the overnight.
Some of these storms may become severe, with a threat for damaging
winds, heavy rainfall, and flash flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Additional showers and thunderstorms are expected to develop on
Saturday. Widespread severe weather is not expected, but a few
storms may produce strong wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-142>149-162>169-OHZ036>038-047-012230-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Marion-Morrow-
Holmes-Knox-
616 PM EDT Fri Jun 30 2017
This Hazardous Weather Outlook is for Lake Erie, north central Ohio
and northeast Ohio.
.DAY ONE...Tonight.
Showers and thunderstorms are expected to continue into the overnight.
Some of these storms may become severe, with a threat for damaging
winds and heavy rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Additional showers and thunderstorms are expected to develop on
Saturday. Widespread severe weather is not expected, but a few
storms may produce strong wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 30, 1:59 PM EST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
259 PM EDT FRI JUN 30 2017
OHZ003-006>009-018-019-302000-
Seneca-Huron-Erie-Wood-Ottawa-Sandusky-Lucas-
259 PM EDT FRI JUN 30 2017
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT HURON...OTTAWA...
ERIE...SENECA...SANDUSKY...WOOD AND LUCAS COUNTIES...
At 256 PM EDT, radar indicated scattered strong thunderstorms
located along a line extending from near Oak Harbor to near Bowling
Green to near Deshler to near Continental. Movement was east at 10
to 15 mph. Other storms were located further east along the
lakeshore.
Winds in excess of 40 mph and small hail are possible with these
storms. Locally heavy rainfall is also possible which may lead to
ponding of water on area roadways.
Locations that may be impacted include... Toledo, Bowling Green,
Sandusky, Tiffin, Norwalk, Fremont, Fostoria, Western Vermilion,
Port Clinton, Swanton, Perrysburg, Oregon, Sylvania, Bellevue,
Clyde, Rossford, Willard, Waterville, Northwood and Whitehouse.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4172 8388 4173 8339 4146 8272 4149 8269
4147 8266 4146 8269 4138 8249 4143 8235
4107 8234 4106 8244 4099 8244 4099 8336
4100 8342 4117 8342 4117 8388
TIME...MOT...LOC 1856Z 261DEG 9KT 4148 8319 4132 8368 4121 8397 4108
8419
MullenLocal storm report, Jun 30, 2:20 PM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
320 PM EDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 1 NE WESTON 41.36N 83.78W
06/30/2017 E1.00 INCH WOOD OH STORM CHASER
QUARTER SIZE HAIL FALLING AT BOWLING GREEN WIND FARM.
&&
CMOTTICESpecial weather statement, Jun 30, 3:09 PM EST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Cleveland OH
409 PM EDT FRI JUN 30 2017
OHZ010-011-302100-
Lorain-Cuyahoga-
409 PM EDT FRI JUN 30 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CUYAHOGA AND
NORTHEASTERN LORAIN COUNTIES...
At 409 PM EDT, a strong thunderstorm was located near Avon Lake, or
near Lorain, moving northeast at 30 mph. Wind gusts to 50 mph and
small hail will be possible.
Locations that may be impacted include... Cleveland, Lorain, Elyria,
Parma, Lakewood, Cleveland Heights, Westlake, North Ridgeville, Avon
Lake, North Olmsted, Shaker Heights, South Euclid, Avon, Rocky
River, Brook Park, East Cleveland, Fairview Park, Bay Village,
University Heights and Brooklyn.
LAT...LON 4150 8152 4140 8182 4136 8213 4148 8220
4154 8201 4153 8172 4161 8158
TIME...MOT...LOC 2009Z 246DEG 25KT 4147 8209
MullenSpecial weather statement, Jun 30, 3:51 PM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
451 PM EDT FRI JUN 30 2017
OHZ011>013-021-302145-
Summit-Geauga-Lake-Cuyahoga-
451 PM EDT FRI JUN 30 2017
...A STRONG THUNDERSTORM WILL AFFECT GEAUGA...CUYAHOGA...LAKE AND
NORTHEASTERN SUMMIT COUNTIES...
At 450 PM EDT, a strong thunderstorm was located near Parma, or near
Cleveland, moving east at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations that may be impacted include... Cleveland, Painesville,
Willowick, Chardon, Fairport Harbor, Parma, Lakewood, Euclid,
Mentor, Cleveland Heights, Strongsville, North Royalton, Solon,
Willoughby, Twinsburg, Eastlake, Warrensville Heights, Macedonia,
South Russell and Madison.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4185 8100 4139 8101 4134 8130 4135 8139
4133 8139 4128 8169 4128 8178 4132 8181
4150 8182 4150 8171 4176 8129 4176 8124
TIME...MOT...LOC 2050Z 257DEG 23KT 4144 8169
MullenSpecial weather statement, Jun 30, 4:45 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Cleveland OH
545 PM EDT FRI JUN 30 2017
OHZ012>014-022-023-089-302245-
Geauga-Portage-Lake-Trumbull-Ashtabula Lakeshore-Ashtabula Inland-
545 PM EDT FRI JUN 30 2017
...AN AREA OF STRONG THUNDERSTORMs WILL AFFECT NORTHERN
PORTAGE...TRUMBULL...GEAUGA...LAKE AND ASHTABULA COUNTIES...
At 543 PM EDT, a strong thunderstorm was located near Burton, or 9
miles south of Chardon, moving east at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations that may be impacted include... Warren, Painesville,
Ashtabula, Conneaut, Chardon, Fairport Harbor, Geneva-On-The-Lake,
Mentor, Streetsboro, Cortland, Geneva, South Russell, Madison, North
Kingsville, Middlefield, Garrettsville, Kinsman, North Bloomfield,
Perry and Orwell.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4198 8052 4125 8052 4125 8139 4175 8136
TIME...MOT...LOC 2143Z 265DEG 24KT 4144 8123
Mullen
Special weather statement, Jun 30, 5:18 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
618 PM EDT FRI JUN 30 2017
OHZ010-011-020-302245-
Medina-Lorain-Cuyahoga-
618 PM EDT FRI JUN 30 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CUYAHOGA...MEDINA
AND CENTRAL LORAIN COUNTIES...
At 617 PM EDT, a strong thunderstorm was located near Grafton, or 7
miles northwest of Medina, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations that may be impacted include...Cleveland, Elyria, Medina,
Parma, Strongsville, Brunswick, Westlake, North Royalton, North
Ridgeville, Wadsworth, Grafton, Chippewa Lake, North Olmsted, Avon,
Parma Heights, Broadview Heights, Brook Park, Berea, Fairview Park
and Middleburg Heights.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4106 8217 4107 8219 4142 8213 4142 8167
4128 8169 4104 8169
TIME...MOT...LOC 2217Z 268DEG 31KT 4119 8200
Mullen